Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 2, 2021, 5:44 PM EDT for Highlands County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 2, 2021, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2523 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WWUS82 KTBW 022144
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Mon Aug 2 2021
FLZ057-022230-
Highlands FL-
544 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIGHLANDS COUNTY UNTIL
630 PM EDT...
At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Sebring Regional Airport to
10 miles south of Sebring. Movement was east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Lake Josephine, Placid Lakes, Lorida, Avon
Park Air Force Range and Sebring Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2759 8116 2756 8118 2755 8121 2752 8121
2751 8120 2749 8121 2748 8125 2744 8121
2738 8119 2718 8132 2727 8154 2742 8155
2765 8149 2764 8114 2760 8114
TIME...MOT...LOC 2143Z 281DEG 12KT 2759 8134 2737 8151
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:18 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 2, 3:18 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 318 PM EDT Mon Aug 2 2021 .DISCUSSION... Southwest flow with deepest moisture, precipitable water greater than 2 inches, will remain from around the Interstate 4 corridor northward closest to the remnant boundary through midweek with slightly less further south. Therefore, highest rain chances will remain across the Nature Coast next two days with lowest chances near the coast south of Tampa Bay. For the second half of the week through the weekend the upper level ridge will build in from the east as the trough over the eastern U.S. weakens. This will allow the surface ridge to shift back to just north of the region by this weekend with southeasterly flow returning along with the more typical afternoon and evening convection. && .AVIATION... Scattered convection could cause some MVFR/local IFR conditions this afternoon around TPA and LAL, then most of these showers and thunderstorms will move inland away from the TAF sites by this evening. However, overnight into Tuesday morning more scattered showers and a few thunderstorms will be possible near the coast in the southwesterly flow. Otherwise, mainly VFR conditions should prevail through the TAF period. Southwest winds at 7 to 12 knots will diminish after sunset then return during Tuesday morning. && .MARINE... High pressure stretching across southern Florida into the eastern Gulf of Mexico will keep southwest winds in place into midweek, then shifting to more southerly during the second half of the week as the ridge builds back into the area. Scattered to numerous showers and thunderstorms are expected each day this week, causing locally hazardous boating conditions. && .FIRE WEATHER... No fire weather hazards are expected for the next several days as relative humidity values are expected to remain above critical levels. && .Preliminary Point Temps/PoPs... TPA 81 91 80 90 / 50 60 40 70 FMY 79 91 78 92 / 20 50 20 50 GIF 76 91 75 89 / 30 70 20 70 SRQ 80 90 78 89 / 30 40 30 60 BKV 75 89 74 87 / 50 70 50 80 SPG 81 89 80 88 / 50 60 40 60 && Sea Breeze Thunderstorm Regime For Today: 5 Sea Breeze Thunderstorm Regime For Tomorrow: 5 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for Highlands. Gulf waters...None. && Close
In the hours before
Special weather statement, Aug 2, 5:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Mon Aug 2 2021
FLZ057-022230-
Highlands FL-
544 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIGHLANDS COUNTY UNTIL
630 PM EDT...
At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Sebring Regional Airport to
10 miles south of Sebring. Movement was east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Lake Josephine, Placid Lakes, Lorida, Avon
Park Air Force Range and Sebring Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2759 8116 2756 8118 2755 8121 2752 8121
2751 8120 2749 8121 2748 8125 2744 8121
2738 8119 2718 8132 2727 8154 2742 8155
2765 8149 2764 8114 2760 8114
TIME...MOT...LOC 2143Z 281DEG 12KT 2759 8134 2737 8151
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:08 AM EDT | Heat Advisory | TBW | Highlands | 16 hr |
| Aug 2, 4:40 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 95 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.